From Emeigh, Pennsylvania, USA:
My seven year old son is going to be tested for hypoglycemia because whenever he has to take any medicines (e.g., vitamins, antibiotics, Advil, cough syrup), he has outbursts of anger and destruction that can't be explained or controlled. Sometimes he will have an outburst and then fall sleep. Everything causes a reaction in him, and I noticed that he does seem moodier when he doesn't eat well.
The doctors aren't sure what causes this but are thinking that when he is sick and not eating properly, he be having low blood sugar. Have you ever heard of medicine being linked to low blood sugar? Thank you for any help you can give me. He has always had reactions, but they are getting worse, and I am getting very concerned.
My answer for hypoglycemia fears is to test. I teach my patients' parents how to use a glucose meter and have the family test whenever they think there is a low. I know it isn't perfect, but other options (a glucose tolerance test and prolonged fasts) seem very artificial to me. If after weeks of "spells" at home deliver no glucose that is in the hypoglycemic range I tell parents I cannot find it, but to continue to test if they feel there is a potential low.
Additional comments from Dr. Stuart Brink:This doesn't sound likely to be related to sugar levels. You could consult with an endocrinologist.
Original posting 20 Mar 2003
Posted to Diagnosis and Symptoms
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.